Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 1, 2007, 5:22 PM PDT for Eureka County, Nevada. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 5:22 PM PDT (00:22 UTC)
- Expired
- Aug 1, 2007, 9:15 PM PDT
- In force
- 4 hr
- Issued by
- NWS Elko, NV
- Area
- Whole counties
County Eureka County, NV
The radar
The Elko radar (KLRX), 95 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:38 PM PDT | FLASH FLOOD | 7 N Eureka, NV | FLOODING WITH DEBRIS REPORTED ACROSS STATE ROUTE 278 ABOUT ONE HALF MILE NORTH OF US ROUTE 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5683 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KLKN 020023
FFWLKN
NVC011-020415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
522 PM PDT WED AUG 1 2007
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN EUREKA COUNTY IN NORTH CENTRAL NEVADA...THIS
INCLUDES PINTO SUMMIT...EUREKA AIRPORT... EUREKA...
* UNTIL 915 PM PDT
* AT 516 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
3965 11619 3952 11622
$$
MCGEE3 follow-up statements
000
WGUS75 KLKN 020119
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
614 PM PDT WED AUG 1 2007
NVC011-020415-
EUREKA NV-
614 PM PDT WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR
SOUTHEASTERN EUREKA COUNTY...
AT 611 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SHOWERS AND
THUNDERSTORMS PRODUCING FLASH FLOODING AND MUD SLIDES OVER THE
WARNED AREA. DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL
CONTINUING OVER SOUTHEASTERN EUREKA COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINTO
SUMMIT...AND EUREKA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
3965 11619 3952 11622
$$
SAVADEL000
WGUS75 KLKN 020313
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
805 PM PDT WED AUG 1 2007
NVC011-020415-
EUREKA NV-
805 PM PDT WED AUG 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM PDT FOR
SOUTHEASTERN EUREKA COUNTY...
AT 800 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
WITH DEBRIS ACROSS STATE ROUTE 278 APPROXIMATELY ONE HALF MILE NORTH
OF US 50 WITH MODERATE RAIN CONTINUING. THE NEVADA DEPARTMENT OF
TRANSPORTATION WEB SITE ALSO INDICATED FLOODING ACROSS US 50 ABOUT 9
MILES WEST OF STATE ROUTE 278. DOPPLER RADAR INDICATED SHOWERS AND
THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY RAIN ACROSS
SOUTHEASTERN EUREKA COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUREKA AND
PINTO SUMMIT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
3965 11619 3952 11622
$$
SAVADEL000
WGUS75 KLKN 020409
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
906 PM PDT WED AUG 1 2007
NVC011-020416-
EUREKA NV-
906 PM PDT WED AUG 1 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM PDT FOR SOUTHEASTERN
EUREKA COUNTY...
SHOWERS AND THUNDERSTORMS HAVE DIMINISHED ACROSS THE WARNED AREA.
THE FLASH FLOOD WARNING WILL THEREFORE BE ALLOWED TO EXPIRE AT 915
PM.
LAT...LON 3939 11618 3939 11592 3952 11586 3965 11593
3965 11619 3952 11622
$$
SAVADELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:03 PM PDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 1, 4:03 PM PDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 403 PM PDT WED AUG 1 2007 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA THROUGH FRIDAY. DRIER AIR WILL RETURN TO THE GREAT BASIN THIS WEEKEND ALONG WITH BREEZY CONDITIONS. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL THROUGH THE MIDDLE OF NEXT WEEK. && SHORT TERM...TONIGHT THROUGH FRIDAY. 4-CORNERS HIGH BEGINS TO SHIFT EAST ON FRIDAY...WITH SOUTHWEST FLOW SETTING UP AT 500H. THRU THURSDAY...1.00 INCH PWS ACROSS THE FCST AREA...WITH LOCAL UP TO 1.20 SOUTHEAST AND EAST...PWS BEGIN TO DIMINISH FROM THE WEST THURSDAY NIGHT AND AGAIN FRIDAY...BUT HIGH CAPES THRU FRIDAY WILL CONTINUE TO SUPPORT SCATTERED TSTM ACTIVITY THRU FRIDAY. A SERIES OF WEAK SHORT WAVES LIFTING THRU THE AREA TONIGHT AND THURSDAY WILL SUPPORT CONVECTION MAINLY SOUTHERN TWO-THIRDS TONIGHT...ACROSS THE AREA THURSDAY AND THURSDAY NIGHT...AND EASTERN HALF FRIDAY. THE HEAVIEST RAINS ARE EXPECTED SOUTHEAST AND CENTRAL THURSDAY. THE POSSIBILITY OF A FLASH FLOOD WATCH CAN NOT BE RULED OUT. REA .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...AN UPPER TROUGH DROPPING SOUTHWARD INTO THE PAC NW THIS WEEKEND WILL SHOVE HIGH PRESSURE BACK TO THE EAST OF THE FOUR CORNERS REGION AND ALLOW A DRY SOUTHWEST FLOW TO DEVELOP OVER THE GREAT BASIN. SATURDAY APPEARS TO BE THE DAY WHEN PWS DROP OF SIGNIFICANTLY AS THE DRY SOUTHWEST FLOW FORCES ALL THE MONSOON MOISTURE BACK INTO UTAH BUT COULD STILL SEE SOME THUNDERSTORMS ACROSS OUR EASTERN CWFA SATURDAY AFTERNOON. HOWEVER...THEY SHOULD BE TRANSITIONING FROM WET TO DRY AS THE LOWER PW AIR MOVES IN FROM THE WEST. MEDIUM RANGE MODELS IN GOOD AGREEMENT THAT SOUTHWEST FLOW WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK ONCE IT GETS ESTABLISHED THIS WEEKEND...SO ANY T-STORM CHANCES WILL BE LIMITED TO OUR FAR EASTERN CWFA FROM SUNDAY THROUGH NEXT WEDNESDAY. WITH PWS REMAINING LOW DURING THIS TIME...GENERALLY BELOW 0.60 OF AND INCH...ANY T-STORM WILL BE DRY. GUSTY WINDS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE CWFA BY SATURDAY AND SUNDAY. THIS IN COMBINATION WITH LOW HUMIDITIES MAY PRODUCE FIRE WEATHER CONCERNS OVER THE WEEKEND. SPC CURRENTLY HAS NORTHWEST NV IN A CRITICAL AREA ON SATURDAY AND MOST OF CENTRAL AND WESTERN NEVADA ON SUNDAY. THESE CONDITIONS WILL HAVE TO BE MONITORED OVER THE NEXT DAY OR TWO AS HEADLINES OR WATCHES MAY BE NECESSARY. MCGEE && .AVIATION...ISOLATED TO WIDELY SCATTERED SHOWERS AND T-STORMS WILL CONTINUE OVER CENTRAL AND EASTERN NV THROUGH 04Z THIS EVENING BEFORE DISSIPATING. CEILINGS WILL REMAIN ABOVE 10000 FT MSL. VISIBILITIES WILL REMAIN ABOVE 6SM EXCEPT ISOLATED VISIBILITIES UNDER 3SM IN THE HEAVIEST CELLS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOST OF NORTHERN AND CENTRAL NEVADA AGAIN THURSDAY. && .FIRE WEATHER...MONSOON MOISTURE CONTINUES INTO FRIDAY BEFORE SHIFTING EASTWARD THIS WEEKEND AS A SOUTHWEST FLOW DEVELOPS AHEAD OF A TROUGH MOVING ONSHORE. GUSTY WINDS ARE EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA ON SATURDAY AND SUNDAY. THIS IN COMBINATION WITH LOW HUMIDITIES MAY PRODUCE FIRE WEATHER CONCERNS OVER THE WEEKEND. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Aug 1, 5:14 AM PDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 514 AM PDT WED AUG 1 2007 NVZ013-030>037-021200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 514 AM PDT WED AUG 1 2007 .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS PORTIONS OF NORTHERN AND CENTRAL NEVADA. HEAVY RAINFALL IN BURN AREAS COULD LEAD LOCALLY TO EXCESSIVE RUNOFF. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MONSOON PATTERN WILL CONTINUE THROUGH THURSDAY NIGHT ACROSS NORTHERN AND CENTRAL NEVADA. THERE WILL BE A CONTINUED THREAT FOR LOCALLY HEAVY RAINS...MAINLY EVENING. A DRIER AND STABLE AIRMASS BEGINS TO MOVE IN FROM THE WEST LATE FRIDAY PUSHING ACROSS THE ENTIRE AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. JH
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.